en POLSKI
eISSN: 2084-9834
ISSN: 0034-6233
Reumatologia/Rheumatology
Current issue Archive Manuscripts accepted About the journal Supplements Editorial board Reviewers Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank


 
4/2011
vol. 49
 
Share:
Share:
more
 
 
abstract:
Case report

Hemorrhagic colitis as a complication of treatment with cyclophosphamide

Olga Bujakowska
,
Joanna Kur-Zalewska
,
Witold Tłustochowicz

Reumatologia 2011; 49, 4: 275–278
Online publish date: 2011/08/30
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Cyclophosphamide belongs to alkylating drugs and it has been widely used in rheumatology. Polymyositis is one of the diseases that may require treatment with cyclophosphamide. The administration of the drug can be disadvantageous due to its possible side effects. We describe a case of a 61-year-old patient with polymyositis, treated with cyclophosphamide which had good therapeutic effect and was initially well-tolerated. After the eighth intravenous cyclophosphamide infusion, lower gastrointestinal bleeding occurred. Colonoscopy revealed numerous ulcerations of the distal colon and the histopathologic examination showed non-specific colitis. Hemorrhagic colitis after cyclophosphamide was suspected and the drug was stopped. The symptoms resolved within ten days after treatment with hydrocortisone enema and did not recur during further 2-year follow-up. Cyclophosphamide may cause serious side effects and beside these which are frequent and well-known, rare adverse events including hemorrhagic colitis should also be taken into account.
keywords:

cyclophosphamide, side effects, hemorrhagic colitis







Quick links
© 2022 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.